| Catalog Number |
SUPERHERO/EU |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
11/20/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The account alleges that during a venous outflow component (voc) graft placement on (b)(6) 2023, the graft was inserted into the patient's internal jugular [ij] vein.The clinical team failed to acquire hemostasis following insertion, so the voc was removed.Both physicians involved [ir physician and surgeon] are indeed experienced in voc insertion procedures.General anesthesia was used for this procedure.Balloon dilatation was used prior to sheath placement, and prior to the excessive blood loss event.Excessive bleeding was noted around the sheath area following placement.The interventional radiologist and surgeon both attempted to minimize the blood loss for approximately 3-4 hours.Additional ballooning techniques to control the blood loss were attempted under fluoroscopy.The patient was temporarily stable for a time but, further surgical intervention was necessary as the patient continued to hemorrhage.A head and neck surgeon was consulted and assisted with blood loss techniques.Blood transfusions were started during the procedure and continued post-procedure.On tue (b)(6) 2023, the patient required further cardiothoracic surgical intervention.The patient expired in the evening of (b)(6) 2023.The actual cause of death is unknown.There is no product malfunction alleged with relation to this event.
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.